MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR, PC, 24CM, STAND KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR, PC, 24CM, STAND KIT; DIALYSIS CATHETER
Model Number 5704190
Medical Device Problem Codes Material Opacification (1426); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Swelling (2091)
Date of Event 03/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Photo were provided for review.As the lot number for the device was provided, a review of the device history records was not required to be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 10/2021).
 
Event or Problem Description
It was reported that some time post dialysis catheter placement, the catheter wall was allegedly blistering and was at a risk of rupture.It was further reported that the catheter site was treated with an antibiotic for swelling of the surrounding tissues.The patient status is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: manufacturing records were reviewed and there were not found evidence that the failure mode reported in this complaint is caused by the mfg.Process.Investigation summary: the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is confirmed for extension leg opacification and deformation, as the photo review identified a milky white color, bulging and kinking/bending in the extension legs.The reported events and findings from the investigation are consistent with stretched, opacification, extrusion/protrusion and deformation due to compressive stress issues.The definitive root cause could not be determined based upon available information.Labeling review: the cause of the event in question is unknown, and so the applicability of any particular portion of the instructions for use or other labeling is unknown.However, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the instructions for use instructs on dressing technique and catheter maintenance.Therefore, the product labeling will be considered adequate.H10: g4,h6 (device: 2889) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HEMOSPLIT, 14.5 FR, PC, 24CM, STAND KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10029641
Report Number3006260740-2020-01671
Device Sequence Number766755
Product Code MSD
UDI-Device Identifier00801741012914
UDI-Public(01)00801741012914
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5704190
Device Catalogue Number5704190
Device Lot NumberRECX2622
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IODOPHOR, BACTROBAN; IODOPHOR, BACTROBAN
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight70